MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV INTER 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV INTER 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503658
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the intervention and extraction of the.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) positioned in the apex of the left ventricle of the heart, a rupture between hard and soft part of the guidewire occurred.Following by ¿despirelization¿ of the soft part of the guidewire.The broken piece of the guidewire was successfully extracted from the patient.The used device and one unused device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: during the intervention and extraction of the.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) positioned in the apex of the left ventricle of the heart, a rupture between hard and soft part of the guidewire occurred.Following by ¿despiralization¿ of the soft part of the guidewire.The broken piece of the guidewire was successfully extracted from the patient.The intended procedure was dilatation of recoarctation of aorta in infant.The product was not resterilized.The wire was removed from the dispenser by the distal floppy end.The wire was not kinked nor damaged in any way prior to insertion into the patient.The user formed a small curve on the tip of the stiff end of the wire.The wire was not used for treatment of another lesion prior to the event.The lesion was not calcified.There was no vessel tortuosity.There was significant stenosis of isthmus with narrowing and significant gradient.The device was not used for a chronic total occlusion (total occlusion >3 months).A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recanalize the vessel.The wire tip was visible on fluoro throughout the procedure.There was no difficulty tracking the wire through the vessel or lesion.The wire behaved ¿normally¿ (the torque response was good).There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire was not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.The tip remained in a prolapsed position during treatment of the lesion.The tip of the wire was placed in cavity of the left ventricle.The wire probably ended up fixed in trabeculation of the lv.The wire was not torqued against resistance.The separated segment was removed by a percutaneous method with a snare, in hemodynamically stabile patient, without symptoms.The patient's current status is good, without any problems caused by the procedure.A guidewire (pgw.018 sv inter 180cm st) was received for evaluation.During the visual inspection, an unravel condition was found at the soft tip of the guidewire.No other anomalies were observed.The soft tip area was magnified with a vision system to perform the evaluation.As a result of this inspection the unravel condition was confirmed and no damage was observed at the core wire.Sem analysis was performed.Results showed the separated area of the body of the guidewire presented evidence of diameter reduction, tension marks, cup and cone-like shape, ductile dimples and plastic deformation on the wires of the unit.The plastic deformations and ductile dimples found on wires, resulting in a diameter reduction, tension marks and cup and cone-like shape are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot: 35260276 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿guidewire-fractured-separated-in patient¿ was confirmed since the sem analysis showed a separated area on the guidewire body, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Procedural/handling factors or vessel characteristics may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.¿ neither the phr review nor the product analysis suggest that the observed damages could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken at this time.
 
Event or Problem Description
During the intervention and extraction of the.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) positioned in the apex of the left ventricle of the heart, a rupture between hard and soft part of the guidewire occurred.Following by ¿despiralization¿ of the soft part of the guidewire.The broken piece of the guidewire was successfully extracted from the patient.The intended procedure was dilatation of recoarctation of aorta in infant.The product was not resterilized.The wire was removed from the dispenser by the distal floppy end.The wire was not kinked nor damaged in any way prior to insertion into the patient.The user formed a small curve on the tip of the stiff end of the wire.The wire was not used for treatment of another lesion prior to the event.The lesion was not calcified.There was no vessel tortuosity.There was significant stenosis of isthmus with narrowing and significant gradient.The device was not used for a chronic total occlusion (total occlusion >3 months).A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recanalize the vessel.The wire tip was visible on fluoro throughout the procedure.There was no difficulty tracking the wire through the vessel or lesion.The wire behaved ¿normally¿ (the torque response was good).There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire was not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.The tip remained in a prolapsed position during treatment of the lesion.The tip of the wire was placed in cavity of the left ventricle.The wire probably ended up fixed in trabeculation of the lv.The wire was not torqued against resistance.The separated segment was removed by a percutaneous method with a snare, in hemodynamically stabile patient, without symptoms.The patient's current status is good, without any problems caused by the procedure.The device will be returned for evaluation.

Brand Name
PGW .018 SV INTER 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11883300
Report Number9616099-2021-04581
Device Sequence Number17065279
Product Code DQX
UDI-Device Identifier10705032056076
UDI-Public10705032056076
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number503658
Device Catalogue Number503658
Device Lot Number35260276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age10 MO
Patient Weight10